Alert archive / Ohio / Special Marine Warnings in 2002

Special Marine Warning 64, NWS Cleveland, OH

July 28, 2002

NWS Cleveland, OH issued this special marine warning at Jul 28, 2002, 12:24 AM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2002, 12:24 AM EDT (04:24 UTC)
Expired
Jul 28, 2002, 2:30 AM EDT
In force
2 hr
Issued by
NWS Cleveland, OH
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jul 27, 11:00 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 27, 11:00 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1100 PM EDT SAT JUL 27 2002

UPDATED TO PUT TORNADO WATCH IN FOR NW OH. MADE A FEW MINOR
ADJUSTMENTS...ADDED HEAVY RAIN WORRIED ABOUT TSTMS HEADG INTO NW PA
IN A FEW HRS. ATTM NO FLOOD WATCH...IT MAY MOVE QUICK ENOUGH.

.CLE...
OH...NONE.
PA...NONE.

KIELTYKA

In the hours before

Local storm report, Jul 27, 8:57 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
857 PM EDT SAT JUL 27 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    PIERPONT                  OH   WIND DAMAGE
07/27/02   ASHTABULA                      TREE FELL ON HOUSE.

0600 PM    1 1/2 S CROSSINGVILLE     PA   WIND DAMAGE
07/27/02   CRAWFORD                       TWELVE PINE TREES
                                          DAMAGED...SOME KNOCKED
                                          DOWN.

0705 PM    CORRY                     PA   WIND DAMAGE
07/27/02   ERIE                           SEVERAL TREES DOWN AND ONE
                                          TREE FELL ON A CAR.

FMK
Special weather statement, Jul 27, 11:55 PM EDT, 29 minutes before
OHZ014-089-PAZ001>003-280445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1155 PM EDT SAT JUL 27 2002

...STRONG TO SEVERE THUNDERSTORMS MOVING TOWARD THE AREA...

AT 1154 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER
OF THUNDERSTORMS MOVING EAST SOUTHEAST TOWARD ASHTABULA COUNTY OF
OHIO AND ERIE AND CRAWFORD COUNTIES OF PENNSYLVANIA.

THE STORMS APPEAR THAT THEY WILL MOVE INLAND BETWEEN CONNEAUT IN
ASHTABULA COUNTY AND RIPLEY NEW YORK.

THE STORMS HAVE THE POSSIBILITY OF PRODUCING STRONG GUSTY
WINDS...VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HAIL.

IF YOU ARE OUTDOORS...BE SURE TO MOVE INDOORS AS THE STORMS
APPROACH.  LIGHTNING CAN AND DOES STRIKE WELL AHEAD OF THE MAIN
STORM CENTER.

LOMBARDY
Local storm report, Jul 28, 12:19 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1219 AM EDT SUN JUL 28 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 PM    LINDSEY                   OH   .75 INCH HAIL
07/27/02   SANDUSKY

1035 PM    SANDUSKY                  OH   WIND DAMAGE
07/27/02   ERIE                           TWO LARGE LIMBS DOWN.

0850 PM    4 N TIFFIN                OH   .75 INCH HAIL
07/27/02   SENECA

FMK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:12 PM EDTTornado WarningCLELucas48 min
Jul 27, 8:41 PM EDTSevere Thunderstorm WarningCLESeneca34 min
Jul 27, 9:21 PM EDTSevere Thunderstorm WarningCLESandusky54 min
Jul 27, 9:49 PM EDTSpecial Marine WarningCLE116 min
Jul 27, 9:59 PM EDTSpecial Marine WarningCLE106 min
Jul 27, 9:59 PM EDTSpecial Marine WarningCLE106 min
Jul 27, 10:12 PM EDTSevere Thunderstorm WarningCLEErie63 min
Jul 27, 11:31 PM EDTSpecial Marine WarningCLE119 min
Jul 27, 11:31 PM EDTSpecial Marine WarningCLE119 min
Jul 28, 1:11 AM EDTSevere Thunderstorm WarningCLEAshtabula64 min
Jul 28, 4:39 PM EDTSpecial Marine WarningCLE2 hr
Jul 28, 4:39 PM EDTSpecial Marine WarningCLE2 hr
Jul 28, 6:49 PM EDTSevere Thunderstorm WarningCLECuyahoga41 min
Jul 28, 7:21 PM EDTSpecial Marine WarningCLE114 min
Jul 28, 7:21 PM EDTSpecial Marine WarningCLE114 min
Jul 28, 7:21 PM EDTSpecial Marine WarningCLE114 min
Jul 28, 7:46 PM EDTSevere Thunderstorm WarningCLEOttawa59 min
Jul 28, 3:41 PM EDTSevere Thunderstorm WarningCLECrawford64 min
Jul 28, 5:05 PM EDTSevere Thunderstorm WarningCLEErie55 min
Jul 28, 5:30 PM EDTSevere Thunderstorm WarningCLECrawford60 min
Jul 28, 6:06 PM EDTTornado WarningCLECrawford24 min

Nearby

Special Marine Warnings in Ohio, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.